... was helping me. I was taking 3200mgs a day then down to 2400mgs for a month, now its 1600mgs a day. I feel every nerve in my body. It's a struggle everyday. The Cymbalta she put me on makes me dizzy, spots in front of my eyes, blurred vision. I want to go back to taking the dose of gabapentin that was working. Can my doctor say NO to me going back to my 3200mgs that was working?
Gabapentin - I asked my doctor to ween me off my gabapentin but have found that it really...
- 24 Jul 2018 by Layken
- 24 August 2018
If you voluntarily asked your doctor to wean you off gabapentin, but the pain has returned, there should be no reason why she wouldn’t have you gradually go back to a dose that works. Tell her the side effects of the Cymbalta and that you want to go back to what was working.
Hi Layken. I’m sorry to hear that your doctor is putting you through this. When you go off a drug like Gabapentin the best way is to taper off slowly at 10% every two weeks. No wonder you feel every nerve in your body! It’s a symptom of tapering off too fast. Many people have had withdrawal syndrome from doing this. You need to tell your doctor that you have to go back up in the Gabapentin as soon as possible. He is your doctor so he should be there to help you. If you ever decide to go off it because of the side effects make sure you taper off slowly. As far as Cymbalta goes it is poison (IMO). I took it for 8-9 years but I’m tapering off now. It has taken many years from me. I had almost every side effect that’s on the list and some that are not even on it. I took Lyrica for 7-8 years too. Once I did research on these types of drugs I started tapering off immediately.
I will be so happy to get done with this nightmare. I will never put any more of these medications in my body. Please take care and I wish you the best. Cindy
I am on gabapentin now.I was on 300 mg twice a day.well i screwed up and forgot to take it.Big mistake.Now my Dr and I are weaning by 50 mg every 2 weeks.im on 250mg a day for 2 weeks.Then I will go down to 200mg a day for 2 weeks. I am doing it real slow and my nerves still aren't back to normal.good luck!
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 19 Dec 2010 • 1 answer
Updated 30 Oct 2018 • 9 answers
Updated 16 Jul 2015 • 6 answers
Updated 30 Oct 2016 • 1 answer
Updated 11 Feb 2017 • 2 answers